Alert archive / Missouri / Flash Flood Warnings in 2007
Flash Flood Warning 112, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 20, 2007, 1:45 PM CDT for Vernon County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2007, 1:45 PM CDT (18:45 UTC)
- Expired
- Jun 20, 2007, 8:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Vernon County, MO
The radar
The Springfield radar (KSGF), 102 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.8 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 682 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1067 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 201847 FFWSGF MOC217-210100- /X.NEW.KSGF.FF.W.0112.070620T1845Z-070621T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 145 PM CDT WED JUN 20 2007 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... VERNON COUNTY IN WEST CENTRAL MISSOURI... * UNTIL 800 PM CDT. * AT 141 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. HOURLY RAINFALL RATES ESTIMATED ON WEATHER SERVICE RADAR OF TWO AND A HALF TO THREE INCHES AREA BEING OBSERVED AND ANOTHER TWO TO THREE INCHES OF RAINFALL IS EXPECTED. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE... NEVADA...SCHELL CITY AND WALKER. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3765 9448 3765 9413 3802 9407 3802 9444 $$ CLAYCOMB
2 follow-up statements
000 WGUS73 KSGF 202253 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 547 PM CDT WED JUN 20 2007 MOC217-210100- /X.CON.KSGF.FF.W.0112.000000T0000Z-070621T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ VERNON MO- 547 PM CDT WED JUN 20 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR EASTERN VERNON COUNTY... AT 542 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT RAIN HAD COME TO AN END ACROSS VERNON COUNTY. HOWEVER... RADAR ESTIMATES FROM THIS AFTERNOON INDICATE THAT TWO TO FOUR INCHES OF RAIN FELL IN A SHORT AMOUNT OF TIME ACROSS SOUTHERN VERNON COUNTY. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE... MILO AND SHELDON. RADAR INDICATES THAT THE HEAVIEST RAIN FELL FROM THE LANDON BRANCH TO THE CLEAR CREEK TRIBUTARIES. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE. LAT...LON 3765 9448 3765 9413 3802 9407 3802 9444 $$ SCHAUMANN
000 WGUS73 KSGF 210052 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 752 PM CDT WED JUN 20 2007 MOC217-210102- /X.EXP.KSGF.FF.W.0112.000000T0000Z-070621T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ VERNON MO- 752 PM CDT WED JUN 20 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 800 PM CDT FOR EASTERN VERNON COUNTY... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3765 9448 3765 9413 3802 9407 3802 9444 $$ SCHAUMANN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 20, 12:10 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 20, 12:10 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1210 PM CDT WED JUN 20 2007 ...UPDATE TO AVIATION... && .AVIATION... FOR THE 18Z TAFS...VFR CONDITIONS WILL PREVAIL AT BOTH THE SPRINGFIELD AND JOPLIN TERMINALS THROUGH THE PERIOD. ISOLATED TO WIDELY SCATTERED CONVECTION ONGOING ON CURRENT RADAR...SO WENT AHEAD AND ADDED VCTS TO BOTH TAFS FOR THIS AFTERNOON. GCC && .PREV DISCUSSION... /ISSUED 356 AM CDT WED JUN 20 2007/ DISCUSSION... CURRENTLY...LARGE MCS IS SINKING SOUTHWARD INTO THE SOUTHERN PLAINS STATES. RATHER EXPANSIVE CIRR0-STRATUS DECK HAS ENVELOPED THE AREA RESULTING IN CLOUDY SKIES AREA WIDE. AN OUTFLOW BOUNDARY WAS EJECTED NORTHWARD OFF OF THE NORTHEASTERN PERIPHERY OF THE CONVECTIVE COMPLEX AND HAS INTERACTED WITH A LOW LEVEL MOISTURE GRADIENT TO SUSTAIN SCATTERED SHOWERS AND THUNDERSTORMS ACROSS EXTREME SOUTHEAST KANSAS AND WESTERN MISSOURI. WITH LITTLE MOVEMENT IN THE LOW LEVEL MOISTURE BOUNDARY...ANY CONVECTIVE ACTIVITY WILL BE CONFINED TO AREAS NEAR THE MO/KS STATE LINE FOR THE NEXT FEW HOURS. TEMPERATURES SHOULD HOLD NEARLY STEADY... RANGING FROM THE LOWER 60S IN THE EASTERN OZARKS TO THE LOWER 70S ALONG THE MO/KS BORDER. TODAY THROUGH THURSDAY...MAIN FORECAST CHALLENGE WILL BE POPS FOR EACH AFTERNOON/EVENING. FOR TODAY...LOW LEVEL MOISTURE GRADIENT WILL SLOWLY EDGE TO THE EAST AS HIGH PRESSURE TO OUR EAST IS SLOW TO DEPART. A NORTH TO SOUTH BOUNDARY WILL BISECT THE CWA AND IT APPEARS THAT A FEW LINGERING BOUNDARIES FROM THIS MORNINGS CONVECTION WILL BE AROUND TO HELP IGNITE AN ISOLATED TO LOW END SCATTERED COVERAGE OF STORMS ALONG AND WEST OF THE HIGHWAY 65 CORRIDOR THIS AFTERNOON. TEMPS WILL ONCE AGAIN RISE WELL INTO THE 80S TODAY AND HAVE GONE PERSISTENCE PLUS A DEGREE OR TWO DUE TO SLOWLY RISING 850MB AND 925MB TEMPS. CONVECTION SHOULD QUICKLY SUBSIDE BY EARLY EVENING. ON THURSDAY...THE LOW LEVEL MOISTURE BOUNDARY SHOULD EDGE FARTHER EASTWARD INTO THE EASTERN OZARKS. LITTLE IN THE WAY OF FORCING TO SUPPORT CONVECTION IS NOTED... HOWEVER TEMPS NEARING 90 ACROSS MUCH OF THE AREA WILL REACH IF NOT EXCEED OUR EXPECTED CONVECTIVE TEMPERATURES. THUS HAVE MENTIONED ISOLATED AFTERNOON STORMS FOR THE EASTERN TWO THIRDS OF THE CWA. THURSDAY NIGHT THROUGH FRIDAY NIGHT...ALL EYES WILL BE FOCUSED ON THE UPPER MIDWEST AS A DISTURBANCE IS EXPECTED TO CREST THE UPPER RIDGE AND SLIDE INTO THE NATIONS MID SECTION. SHORT RANGE MODELS CONTINUE TO SUGGEST SOME SEMBLANCE OF SFC CYCLOGENESIS FRIDAY AFTERNOON NEAR THE QUAD CITIES...AND CONVECTION IS EXPECTED TO MOVE INTO THE REGION FROM THE NORTH. RECENT RUNS OF THE SREF SUPPORT THIS EVOLUTION AND HAVE MAINTAINED POPS FOR THE NORTHEASTERN HALF OF THE CWA FROM FRIDAY AFTERNOON THROUGH FRIDAY NIGHT. MESOSCALE FEATURES WILL LIKELY DICTATE THE EVOLUTION OF THE EXPECTED MCS AND HAVE REMAINED CONSERVATIVE ON POPS AT THIS POINT. LATER FORECASTS WILL NEED TO REFINE AND INCREASE POPS IF MODEL AND SREF TRENDS CONTINUE. TEMPERATURES WILL CONTINUE TO BE ABOVE AVERAGE AND MUGGY WITH OVERNIGHT LOWS FROM THE MIDDLE 60S TO LOWER 70S AND HIGHS IN THE LOWER 90S. SATURDAY THROUGH TUESDAY...LATEST 00Z ECMWF A LITTLE OUT OF LINE WITH THE REMAINDER OF THE 00Z SUITE OF MODEL OUTPUT THIS WEEKEND LINGERING A CUTOFF LOW JUST EAST OF THE AREA. GIVEN THE EXPECTED STRENGTH OF THE WESTERN RIDGE...THIS SOLUTION IS LITTLE HARD TO BITE OFF ON AND HAVE FOLLOWED THE 00Z GFS AND ENSEMBLES FOR THE WEEKEND. THEREAFTER...DECENT AGREEMENT IS NOTED AMONGST THE MED RANGE SUITE OF MODELS WITH UPPER RIDGING TAKEN FIRM CONTROL OF OUR WEATHER REGIME. AS A RESULT EXPECT WELL ABOVE AVERAGE TEMPS FROM SUNDAY ONWARD WITH READINGS IN THE LOW/MID 90S COMMON. AT THIS POINT...THE BEST CHANCE OF RAIN FOR THE EXTENDED PERIOD APPEARS TO BE TIED TO THE ANY LINGERING AFFECTS FROM FRIDAY NIGHTS POTENTIAL MCS. WITH HEIGHTS AND TEMPS RISING ALOFT FROM SUNDAY ONWARD... IT APPEARS THAT IF ANY ACTIVITY CAN DEVELOP DURING THE AFTERNOON AND EARLY EVENING IT WILL BE VERY MUCH HIT OR MISS. GAGAN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && WFO SGF
Hazardous weather outlook, Jun 20, 12:21 PM CDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1221 PM CDT WED JUN 20 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-211100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1221 PM CDT WED JUN 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE ENTIRE OUTLOOK AREA THIS AFTERNOON AND EVENING. STRONG THUNDERSTORMS ARE LIKELY...WITH WIND GUSTS TO 50 MPH...HAIL TO THE SIZE OF ONE HALF INCH AND LOCALLY HEAVY RAINFALL. A FEW SEVERE THUNDERSTORMS CANNOT BE RULED OUT...WITH A FEW WIND GUSTS IN EXCESS OF 60 MPH BEING THE PRIMARY HAZARD. THUNDERSTORMS ARE EXPECTED TO DIMINISH AROUND SUNSET. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED STRONG THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE ACROSS PORTIONS OF CENTRAL AND SOUTHWEST MISSOURI THURSDAY AFTERNOON. THE PRIMARY HAZARD EXPECTED IS WIND GUSTS TO 50 MPH. THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS PORTIONS OF THE OUTLOOK AREA FRIDAY AFTERNOON AND FRIDAY NIGHT AS AN ORGANIZED AREA OF THUNDERSTORMS MOVES SOUTHWARD OUT OF THE UPPER MIDWEST. THE EXPECTED MOVEMENT OF THIS THUNDERSTORM COMPLEX IS UNCERTAIN AT THIS TIME AND SEVERE THUNDERSTORMS CANNOT BE RULED OUT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GAGAN / CRAMER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 2:16 PM CDT | Flash Flood Warning | SGF | Stone, Taney | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.